Alert archive / Missouri / River Flood Warnings in 2018

River Flood Warning 98, NWS Kansas City, MO

December 1, 2018Carroll County, Missouri

NWS Kansas City, MO issued this river flood warning at Dec 1, 2018, 10:41 PM CST for Carroll County, Missouri. It was in force for 19 hr.

The area

The outline as issued.

The facts

Issued
Dec 1, 2018, 10:41 PM CST (04:41 UTC)
Expired
Dec 2, 2018, 5:29 PM CST
In force
19 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Carroll County, MO

The radar

The Pleasant Hill radar (KEAX), 92 km from the middle of the area, began a volume at 04:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wakenda Creek at Carrollton (CAXM7). The gauge peaked at 16.43 ft at Dec 2, 2018, 9:00 AM CST.

actionminormoderate510152012/0212/03
Action stage
10 ft
Minor stage
16 ft
Moderate stage
19 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06896000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

704 
WGUS43 KEAX 020441
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
1041 PM CST Sat Dec 1 2018



...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Wakenda Creek at Carrollton affecting Carroll County.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC033-030441-
/O.NEW.KEAX.FL.W.0098.181202T0441Z-181203T0743Z/
/CAXM7.1.ER.181202T0412Z.181202T0600Z.181202T0743Z.UU/
1041 PM CST Sat Dec 1 2018

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Wakenda Creek at Carrollton.
* until late Sunday night.
* At 10:00 PM Saturday the stage was 16.0 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 16.2 feet by early Sunday morning. The river will fall 
  below flood stage by early Sunday morning.
* At 16.0 feet...Flooding of low-lying undeveloped areas along the 
  creek begins.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Wakenda Creek
  Carrollton      16   16.0   Sat 10 PM   16.2 early Sunday morning
     
&&
  
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359

  

$$
3 follow-up statements
881 
WGUS83 KEAX 021210
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
610 AM CST Sun Dec 2 2018

...The Flood Warning continues for the following rivers in 
Missouri...

  Wakenda Creek at Carrollton affecting Carroll County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC033-031211-
/O.EXT.KEAX.FL.W.0098.000000T0000Z-181203T2015Z/
/CAXM7.1.ER.181202T0445Z.181202T1200Z.181202T2015Z.UU/
610 AM CST Sun Dec 2 2018

The Flood Warning continues for
  The Wakenda Creek at Carrollton.
* until Monday afternoon.
* At  6:00 AM Sunday the stage was 16.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is near crest and will fall to below 
flood stage by this evening.
* At 16.0 feet...Flooding of low-lying undeveloped areas along the 
  creek begins.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Wakenda Creek
  Carrollton      16   16.4   Sun 06 AM   16.3 this afternoon
     
&&
  
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359

  

$$

Kurtz
440 
WGUS83 KEAX 021553
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
953 AM CST Sun Dec 2 2018



...The Flood Warning continues for the following rivers in Kansas...
Missouri...

  Missouri River at St Joseph affecting Doniphan...Andrew and Buchanan
  Counties.

  Missouri River at Sibley affecting Clay...Jackson and Ray Counties.

  Missouri River at Napoleon affecting Jackson...Lafayette and Ray 
  Counties.

  Missouri River at Waverly affecting Carroll...Lafayette and Saline 
  Counties.

  Missouri River At Miami affecting Carroll...Chariton and Saline 
  Counties.

  Wakenda Creek at Carrollton affecting Carroll County.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

KSC043-MOC003-021-031552-
/O.EXT.KEAX.FL.W.0090.000000T0000Z-181206T0200Z/
/SJSM7.1.ER.181202T0812Z.181203T0000Z.181205T0200Z.NO/
953 AM CST Sun Dec 2 2018

The Flood Warning continues for
  The Missouri River at St Joseph.
* until Wednesday evening.
* At  9:30 AM Sunday the stage was 18.6 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.7 feet by this
  evening. The river will fall below flood stage Tuesday evening.
* At 19.0 feet...Backwater from the Missouri River floods property 
  along the Nodaway river at Nodaway, Missouri.
* At 17.0 feet...Lowland flooding upstream and downstream from St. 
  Joseph occurs.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  St Joseph       17   18.6   Sun 09 AM   19.7 this evening
     
&&
  
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505

  

$$

MOC047-095-177-031552-
/O.EXT.KEAX.FL.W.0091.181203T1124Z-181205T1912Z/
/SBEM7.1.ER.181203T1124Z.181204T0000Z.181204T1912Z.NO/
953 AM CST Sun Dec 2 2018

The Flood Warning continues for
  The Missouri River at Sibley.
* from late tonight to Wednesday afternoon.
* Flood stage is 22.0 feet.
* Forecast...The river is forecast to have a maximum value of 22.9 
  feet Monday evening.
* At 22.0 feet...Low-lying rural areas along the river and outside of
  levee protection flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Sibley          22                      22.9 Monday evening
     
&&
  
LAT...LON 3925 9431 3922 9417 3916 9415 3918 9420 3918 9432

  

$$

MOC095-107-177-031552-
/O.EXT.KEAX.FL.W.0092.181203T0000Z-181206T1800Z/
/NAPM7.1.ER.181203T0000Z.181204T0000Z.181205T1800Z.UU/
953 AM CST Sun Dec 2 2018

The Flood Warning continues for
  The Missouri River at Napoleon.
* from this evening to Thursday afternoon.
* At  9:00 AM Sunday the stage was 15.8 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 19.8 feet by Monday evening. The river will fall below
  flood stage by early Wednesday afternoon.
* At 17.0 feet...Low-lying areas unprotected by levees begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Napoleon        17   15.8   Sun 09 AM   19.8 Monday evening
     
&&
  
LAT...LON 3916 9415 3922 9417 3925 9386 3918 9384 3911 9405

  

$$

MOC033-107-195-031552-
/O.EXT.KEAX.FL.W.0093.181203T0600Z-181207T0112Z/
/WVYM7.1.ER.181203T0600Z.181204T0600Z.181206T0112Z.NO/
953 AM CST Sun Dec 2 2018

The Flood Warning continues for
  The Missouri River at Waverly.
* from late tonight to Thursday evening.
* At  9:30 AM Sunday the stage was 19.2 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Monday morning and 
  continue to rise to near 22.1 feet by early Tuesday morning. The 
  river will fall below flood stage by Wednesday evening.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Waverly         20   19.2   Sun 09 AM   22.1 early Tuesday morning
     
&&
  
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384

  

$$

MOC033-041-195-031552-
/O.EXT.KEAX.FL.W.0094.181202T1800Z-181207T1100Z/
/MIAM7.1.ER.181202T1800Z.181204T1200Z.181206T1100Z.NO/
953 AM CST Sun Dec 2 2018

The Flood Warning continues for
  The Missouri River At Miami.
* until late Thursday night.
* At  2:32 PM Saturday the stage was 15.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 21.0 feet by Tuesday morning. The river will fall 
  below flood stage by Thursday morning.
* At 18.0 feet...Low-lying rural areas outside of levees begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Miami           18   15.6   Sat 03 PM   21.0 Tuesday morning
     
&&
  
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327

  

$$

MOC033-031552-
/O.EXT.KEAX.FL.W.0098.000000T0000Z-181204T0036Z/
/CAXM7.1.ER.181202T0445Z.181202T1500Z.181203T0036Z.UU/
953 AM CST Sun Dec 2 2018

The Flood Warning continues for
  The Wakenda Creek at Carrollton.
* until Monday evening.
* At  9:00 AM Sunday the stage was 16.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this evening.
* At 16.0 feet...Flooding of low-lying undeveloped areas along the 
  creek begins.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Wakenda Creek
  Carrollton      16   16.4   Sun 09 AM   16.4 this afternoon
     
&&
  
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359

  

$$
155 
WGUS83 KEAX 022329
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
529 PM CST Sun Dec 2 2018



...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Wakenda Creek at Carrollton affecting Carroll County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC033-022359-
/O.CAN.KEAX.FL.W.0098.000000T0000Z-181204T0036Z/
/CAXM7.1.ER.181202T0445Z.181202T1500Z.181202T2045Z.UU/
529 PM CST Sun Dec 2 2018

The Flood Warning is cancelled for
  The Wakenda Creek at Carrollton.
* At  5:00 PM Sunday the stage was 15.5 feet.
* Flood stage is 16.0 feet.
* Fell below flood stage at  2:45 PM Sunday.
* Forecast...The river will continue to fall to 12.2 feet by Monday 
  morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Wakenda Creek
  Carrollton      16   15.5   Sun 05 PM   15.6 this evening
     
&&
  
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Dec 1, 5:14 PM CST, 5 hours 27 minutes earlier.

Area forecast discussion, Dec 1, 5:14 PM CST, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
514 PM CST Sat Dec 1 2018

.Discussion...
Issued at 355 PM CST SAT DEC 1 2018

Tonight through Sunday Morning... Water vapor imagery and H5
heights showing defined occluded trough currently positioned
across the Northern Plains. Dry slot could be noted extending
northward into the lower Great Lakes with dry air becoming wrapped
into the lower levels of the trough. The associated surface low
has elongated and less defined as the system becomes more stacked
this afternoon. Convection has started to fire across far east
Missouri and western Illinois along the cold front, but with
instability dropping off sharply behind the front...thunder
potential has all but been eliminated across central Missouri.
Across western Missouri and northeast Kansas...light rain showers
will continue to rotate northward this afternoon and evening. As
the surface low and upper system slowly track eastward and colder
temperatures work in later tonight, light rain will gradually
change over to snow across northeast Kansas and northwest
Missouri. Hi-res models have been fairly consistent with
deformation zone, and associated band of heavier snowfall, setting
up across far northwest Missouri. Despite the amount of dry air
working into the system per low/mid- level water vapor imagery and
uncertainty in the extent of cold air working in...have gone
ahead and increased snowfall totals slightly across the northwest
counties in Missouri through Sunday morning, but overall
confidence on snowfall amounts remains low. If temperatures hover
a degree or two above freezing, we will be hard put to see much in
the way of accumulation. However, if temperatures manage to fall
several degrees below freezing, snow totals could be near or
slightly above forecast amounts.

Sunday and Monday... The upper trough will lift to the northeast
Sunday with precipitation winding down through the morning hours.
This will allow cold air to work in behind the system and we could
see another round of snow move into the forecast area from the
north Sunday night through Monday morning as secondary cold front
pushes through. The second weekend round of wintry precipitation
isn't expected to amount to much due to lack of significant
forcing and should quickly erode as it pushes to the south.

Unfortunately, below normal temperatures will continue as we head
into the first week of December with highs not expected to climb out
of the 30s and 40s until late in the work week. Northwest flow will
transition to more zonal, and finally to a warmer southwest flow
with the approach of the next Pacific trough. While this is still
a week away, it will be something to keep an eye on for the next
round wintry weather.

&&

.Aviation...(For the 00Z TAFS through 00Z Sunday Evening)
Issued at 514 PM CST SAT DEC 1 2018

A brief period of VFR conditions for the next few hours will give
way to low MVFR and eventually IFR ceilings as the surface low
tracks over the area. This will also cause winds to gradually
veer. By tomorrow, the area will be on the cold side of the low
and low clouds, in the IFR range, will persist. Winds will
increase from the northwest with sustained winds in the 10 to 15
kt range.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...Winter Weather Advisory until 6 AM CST Sunday for MOZ001-002-011.

&&

Discussion...PPietrycha
Aviation...CDB
Hazardous weather outlook, Dec 1, 5:19 AM CST, 17 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
519 AM CST Sat Dec 1 2018

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-021130-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
519 AM CST Sat Dec 1 2018

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

.Thunderstorms...
Very isolated, small, thunderstorms are possible this morning
across the region. Very small hail is possible with the strongest
updrafts.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

.Winter Weather...
A mix of rain and snow are possible early Sunday, and through the
day, across portions of northern and northwestern Missouri. Chances
will continue to linger through the day, persisting into early
Monday, where snow will become the primary precipitation type. Minor
accumulations are expected across northern Missouri into
northeastern Kansas, up to an inch.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

Kurtz

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 6:26 AM CSTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston3 days
Dec 2, 9:50 AM CSTRiver Flood WarningEAXCarroll, Chariton3 days
Dec 2, 9:50 AM CSTRiver Flood WarningEAXChariton, Howard, Saline3 days
Dec 2, 11:02 AM CSTRiver Flood WarningEAXLinn, Livingston55 hr
Dec 2, 11:02 AM CSTRiver Flood WarningEAXBuchanan29 hr

Nearby

River Flood Warnings in Missouri, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.